Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 321, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2011, 8:29 PM CDT for Grant County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 11, 2011, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 29 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2801 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
764
WUUS54 KOUN 120129
SVROUN
OKC053-120230-
/O.NEW.KOUN.SV.W.0321.110612T0129Z-110612T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 930 PM CDT
* AT 829 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES NORTHWEST OF POND CREEK...MOVING NORTHEAST AT
30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE JEFFERSON...MEDFORD...POND
CREEK...RENFROW AND WAKITA.
LAT...LON 3698 9759 3659 9778 3659 9781 3662 9803
3699 9808
TIME...MOT...LOC 0129Z 209DEG 25KT 3671 9786
$$1 follow-up statement
674
WWUS54 KOUN 120200
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SAT JUN 11 2011
OKC053-120209-
/O.CAN.KOUN.SV.W.0321.000000T0000Z-110612T0230Z/
GRANT OK-
900 PM CDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN
GRANT COUNTY...
THE STORM HAS WEAKENED BUT WIND GUSTS TO 45 MPH WILL BE
POSSIBLE FOR THE NEXT 20 MINUTES OR SO.
LAT...LON 3698 9759 3659 9778 3659 9781 3662 9803
3699 9808
TIME...MOT...LOC 0159Z 209DEG 25KT 3689 9773
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:06 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 11, 7:06 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT SAT JUN 11 2011
.AVIATION...
00Z TAFS... SCATTERED STORMS THIS EVENING ACROSS CENTRAL AND N
OK. MAIN EVENT IS APT TO BE THE MCS NOW MOVING E INTO W KS. MIXED
SIGNALS AS TO HOW FAR S THIS COMPLEX WILL BUILD. GENERAL MODEL
CONSENSUS IS TO MOVE THE STORMS E AND KEEP MOST OF THE EFFECTS IN
KS. BUT WITH OUTFLOW FROM EXISTING CONVECTION KEEPING THE
EFFECTIVE SFC BOUNDARY FARTHER S... SOUTHWARD DEVELOPMENT APPEARS
LIKELY AT LEAST INTO NCENTRAL OK LATER TONIGHT. WILL KEEP TSRA
W/STRONG WIND POTENTIAL AT KPNC THROUGH AT LEAST 08Z. IMPROVEMENT
ON SUNDAY WITH RH PROGS SHOWING DRY AIR TAKING OVER AT ALL
LEVELS... SO CLR SKIES AND GUSTY S TO SW WINDS.
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT SAT JUN 11 2011/
DISCUSSION...SOMEWHAT DIFFUSE WARM FRONT CONTINUES TO LIFT SLOWLY
NORTHWARD THROUGH CENTRAL OK THIS AFTERNOON. SCATTERED HIGH BASED
SHOWERS AND THUNDERSTORMS ALSO CONTINUED TO DEVELOP FROM WCNTRL
INTO ECNTRL OK...POSSIBLY AIDED BY WEAK IMPULSE MOVING THROUGH THE
TX PANHANDLE. LOCAL MODEL DEVELOPS SCATTERED THUNDERSTORMS NEAR
AND NORTH OF THE FRONT LATE AFTERNOON INTO EARLY EVENING. SOME
SUPPORT FROM OTHER MODELS FOR SCATTERED THUNDERSTORMS OVER PARTS OF
THE FA THIS AFTERNOON BUT TREND IS NOT AS CONSISTENT. BETTER
THREAT APPEARS TO BE FOR STORMS TO INITIATE OVER THE HIGH PLAINS
TO THE NORTHWEST OF THE AREA. THESE STORMS MAY BECOME MORE
ORGANIZED AND MOVE EAST AND SOUTHEAST OFF THE HIGH PLAINS TOWARD
NRN PARTS OF THE FOREAST AREA AIDED BY A STRENGTHENING LOW LEVEL
JET TONIGHT. THUS WILL KEEP THE HIGHEST POPS FOR TONIGHT NEAR THE
NRN BORDER WITH DIMINISHING CHANCES FARTHER SOUTH. SOME ACTIVITY
MAY LINGER INTO THE MORNING OVER NCNTRL OK BEFORE ENDING. DRY
FORECAST ON SUNDAY AS UPPER RIDGE BEGINS TO BUILD OVER THE AREA
AND SURFACE BOUNDARY LIFTS WELL NORTH. VEERING LOW LEVEL FLOW IN
WRN PARTS OF OK WILL ALLOW RH TO DROP ON SUNDAY AFTERNOON. THIS
COMBINED WITH HOT TEMPS AND BRISK WINDS WILL ELEVATE FIRE WX
THREAT. FIRE WEATHER WATCH ALREADY IN PLACE FOR PARTS OF NORTHWEST
OK. SOME AREAS IN THE CURRENT WATCH MAY RECEIVE PRECIP OVERNIGHT
AND AND GIVEN UNCERTAINTY OVER AMOUNTS AND COVERAGE OF PRECIP WILL
LEAVE WATCH AS IS FOR NOW. DRY FORECAST EXPECTED TO PERSIST EARLY
IN THE WEEK WITH UPPER RIDGE BUILDING OVER THE AREA. WILL CONTINUE
WITH SOME LOW POPS MID WEEK AS UPPER TROUGH SLIDES EASTWARD THROUGH
THE CENTRAL/NRN PLAINS. THIS FEATURE THEN MOVES OFF TO THE EAST
WITH UPPER RIDGE BUILDING BACK INTO THE CENTRAL U.S. BY LATE IN
THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 95 73 96 / 20 10 10 0
HOBART OK 74 101 74 102 / 20 10 10 0
WICHITA FALLS TX 73 101 73 103 / 20 0 0 0
GAGE OK 68 101 70 104 / 40 10 10 10
PONCA CITY OK 69 95 72 97 / 40 20 10 10
DURANT OK 73 97 71 95 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR OKZ004>006-009>011-014>016-021-022.
TX...NONE.
&&
03/24/24Hazardous weather outlook, Jun 11, 5:21 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT JUN 11 2011
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
521 PM CDT SAT JUN 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA NORTH OF A LINE FROM HOLLIS TO
LAWTON...PAULS VALLEY...AND ADA...UP TO THE KANSAS BORDER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 1 AM.
IMPACTS...
SOME DAMAGE TO ROOFTOPS...AUTOMOBILES AND TENDER VEGETATION FROM
LARGE HAIL AROUND TWO INCHES IN DIAMETER.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
STRONG HEATING TODAY WILL RESULT IN MODERATE INSTABILITY. UPPER
LEVEL DISTURBANCES...UPSLOPE SURFACE WINDS...AND CONVERGENCE NEAR A
WARM FRONT...WILL PROMOTE SCATTERED THUNDERSTORM DEVELOPMENT THIS
EVENING. THE MOST LIKELY PLACES FOR STORM DEVELOPMENT WILL BE NEAR
THE WARM FRONT IN CENTRAL AND WESTERN OKLAHOMA...WITH STORMS THEN
MOVING EAST AND SOUTH. FAVORABLE WIND SHEAR WILL ALLOW FOR STORM
ROTATION... WHICH WILL CREATE A THREAT FOR LARGE HAIL
SIZES...PERHAPS GREATER THAN TWO INCH DIAMETER IN THE STRONGEST
STORMS.
AS STORMS MERGE TO FORM LARGER CLUSTERS...THE THREAT OF DAMAGING
WINDS WILL INCREASE. BY MID TO LATE EVENING...IT IS POSSIBLE THAT A
LARGE AND ORGANIZED THUNDERSTORM COMPLEX WILL EVOLVE OVER WESTERN
KANSAS AND THE OKLAHOMA PANHANDLE. CONDITIONS WOULD THEN BE
FAVORABLE FOR THE COMPLEX TO MOVE TOWARD THE UNSTABLE AIR NEAR THE
WARM FRONT...BRINGING A THREAT OF ORGANIZED SEVERE WEATHER INTO
NORTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
DRY SOIL WILL AGAIN ALLOW TEMPERATURES TO RISE ABOVE 100 DEGREES IN
WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA TODAY. WITH SOUTHERLY
WINDS BECOMING BREEZY AND GUSTY...THE RISK OF FIRES WILL BE
INCREASED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS A CAP BUILDS
OVER THE REGION. ADDITIONAL THUNDERSTORM EVENTS APPEAR POSSIBLE
LATER NEXT WEEK...HOWEVER...AS UPPER LEVEL RIDGING SHIFTS TOWARD THE
U.S. BORDER WITH MEXICO...ALLOWING JET STREAM DISTURBANCES TO EMERGE
FROM THE CENTRAL ROCKIES INTO THE PLAINS STATES.
OTHER HAZARDOUS WEATHER...
ON SUNDAY...GUSTY WINDS...LOW HUMIDITY AND WARM TEMPERATURES WILL
CREATE AN ENHANCED RISK OF WILDFIRES. A FIRE WEATHER WATCH IS IN
EFFECT FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. SIMILAR
CONDITIONS ARE ALSO POSSIBLE ON MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Jun 11, 7:12 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT SAT JUN 11 2011
OKZ012-120045-
GARFIELD OK-
712 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.
AT 712 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
DRUMMOND...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3659 9799 3640 9750 3617 9775 3618 9810
3634 9810Local storm report, Jun 11, 7:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL FAY 35.81N 98.66W
06/11/2011 E1.00 INCH CUSTER OK PUBLIC
&&
NWS NORMANSpecial weather statement, Jun 11, 7:38 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 738 PM CDT SAT JUN 11 2011 OKZ009-120115- ELLIS OK- 738 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ELLIS COUNTY. AT 738 PM CDT...A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 14 MILES WEST OF CATESBY...MOVING EAST AT 15 MPH. LARGE HAIL ALSO WILL ACCOMPANY THIS STORM. MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR STORMS THREATEN YOU. LAT...LON 3658 10000 3659 9960 3635 9959 3634 10000 24
Local storm report, Jun 11, 7:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL DRUMMOND 36.30N 98.04W
06/11/2011 E0.88 INCH GARFIELD OK EMERGENCY MNGR
0752 PM HAIL 3 W CARRIER 36.48N 98.07W
06/11/2011 E1.00 INCH GARFIELD OK EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL WAS REPORTED.
&&
NWS NORMANLocal storm report, Jun 11, 8:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 7 W WATONGA 35.85N 98.54W
06/11/2011 M66 MPH BLAINE OK MESONET
&&
NWS NORMANLocal storm report, Jun 11, 8:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 2 S GREENFIELD 35.70N 98.38W
06/11/2011 E1.50 INCH BLAINE OK PUBLIC
&&
NWS NORMANThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 37 min |
| Jun 11, 7:12 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Jun 11, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 39 min |
| Jun 11, 7:38 PM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Jun 11, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 45 min |
| Jun 11, 7:57 PM CDT | Tornado Warning | OUN | Ellis | 48 min |
| Jun 11, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 62 min |
| Jun 11, 8:42 PM CDT | Tornado Warning | OUN | Ellis, Woodward | 48 min |
| Jun 11, 9:20 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 25 min |
| Jun 11, 9:23 PM CDT | Special Weather Statement | OUN | Ellis | 22 min |
| Jun 11, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 11, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 60 min |
| Jun 11, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 39 min |
| Jun 11, 9:44 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Jun 11, 9:58 PM CDT | Special Weather Statement | OUN | Harper | 32 min |
| Jun 11, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 32 min |
| Jun 11, 10:17 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 11, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 36 min |
| Jun 11, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Major, Woods, Woodward | 45 min |
| Jun 11, 11:08 PM CDT | Special Weather Statement | OUN | Dewey | 22 min |
| Jun 11, 11:14 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Jun 11, 11:45 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Garfield, Grant, Kay and 2 more | 30 min |
| Jun 11, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 50 min |
| Jun 12, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 55 min |
| Jun 12, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Logan, Noble, Payne | 81 min |
| Jun 12, 12:34 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher, Logan | 26 min |
| Jun 12, 1:14 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 31 min |
| Jun 12, 1:55 AM CDT | Special Weather Statement | OUN | Logan, Payne | 20 min |
| Jun 12, 4:54 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.